Supertropical matrix algebra. III: Powers of matrices and their supertropical eigenvalues. (English) Zbl 1283.15055

Summary: We investigate powers of supertropical matrices, with special attention to the role of the coefficients of the supertropical characteristic polynomial (especially the supertropical trace) in controlling the rank of a power of a matrix. This leads to a Jordan-type decomposition of supertropical matrices, together with a supertropical eigenspace decomposition of a power of an arbitrary supertropical matrix.
For Parts I and II, see [Isr. J. Math. 182, 383–424 (2011; Zbl 1215.15018); ibid. 186, 69–96 (2011; Zbl 1277.15013)].


15A30 Algebraic systems of matrices
15A15 Determinants, permanents, traces, other special matrix functions
15A80 Max-plus and related algebras
16S50 Endomorphism rings; matrix rings
Full Text: DOI arXiv


[1] Akian, M.; Bapat, R.; Gaubert, S., MAX-plus algebra, ()
[2] Akian, M.; Gaubert, S.; Guterman, A., Linear independence over tropical semirings and beyond, (), 1-38 · Zbl 1182.15002
[3] Akian, M.; Gaubert, S.; Walsh, C., Discrete MAX-plus spectral theory, (), 19-51
[4] Cahen, G.; Dubois, D.; Quadrat, J.-P.; Viot, M., A linear system theoretic view of discrete event processes and its use for performance evaluation in manufacturing, IEEE trans. automat. control, AC-30, 2, 10-220, (1985) · Zbl 0557.93005
[5] Izhakian, Z., Tropical arithmetic and tropical matrix algebra, Comm. algebra, 37, 4, 1445-1468, (2009) · Zbl 1165.15017
[6] Izhakian, Z.; Knebusch, M.; Rowen, L., Supertropical linear algebra, (2010), preprint · Zbl 1240.13003
[7] Izhakian, Z.; Rowen, L., Supertropical algebra, Adv. math., 225, 4, 2222-2286, (2010) · Zbl 1273.14132
[8] Izhakian, Z.; Rowen, L., The tropical rank of a tropical matrix., Comm. algebra, 37, 11, 3912-3927, (2009) · Zbl 1184.15003
[9] Izhakian, Z.; Rowen, L., Supertropical matrix algebra, Israel J. math., 182, 1, 383-424, (2011) · Zbl 1215.15018
[10] Z. Izhakian, L. Rowen, Supertropical matrix algebra II: solving tropical equations, Israel J. Math. (2009), in press; preprint, arXiv:0902.2159. · Zbl 1277.15013
[11] Izhakian, Z.; Rowen, L., Supertropical resultants, J. algebra, 324, 8, 1860-1886, (2010) · Zbl 1227.12008
[12] Straubing, H., A combinatorial proof of the Cayley-Hamilton theorem, Discrete math., 43, 2-3, 273-279, (1983) · Zbl 0533.15010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.